Heart Disease Expert Forum
Weaning off meds?
About This Forum:

This forum is for questions and support regarding heart issues such as: Angina, Angioplasty, Arrhythmia, Bypass Surgery, Cardiomyopathy, Coronary Artery Disease, Defibrillator, Heart Attack, Heart Disease, High Blood Pressure, Mitral Valve Prolapse, Pacemaker, PAD, Stenosis, Stress Tests.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Weaning off meds?

Hello Dr:

Brief history - 35 years old, very good physical shape,  no evidence of heart disease. (had battery of tests)

About 4 years ago I spend a few days in the Hospital with atrial fib,  I converted easily but my heart was racing for a few dauys with pac's so they kept me for a week.

I was finally put on Verelan 240, it works exceptionally well BUT I have been getting bad acid reflux recently.  I would like to go off the drug.( or at least cut down on it)

I am of the strong opinion that such drugs should be weaned off slowly.  About 2 years ago I cut the dose in half in a week I awoke to a big time attack with racing pulse and Pac's!  I took a small dose beta blocker and went back on the full dose(verelan) and was fine. This was brief but seemed worse than the original attack!

It lasted about 15 minutes then calmed down.

What is the proper way to wean off the drug(verelan)????,

(doc said ok) I have been alternating 180 daily with 240 mgs for about a month for the past few weeks I have been taking mostly a 180 dose.

I have been fine!! HR and BP both are very good!!

I have a strong suspicion that nutrasweet products contributed to my original problem along with caffeine intake.  Stimulants obviously are not good.  I find that nutrasweet products cause my heart rate to go up.

Have you any evidence that nutrasweet is harmful? Any one in your practice??

Any other advice? If I am okay on 180mgs. for a month,  would it seem to be okay to continue??

Thank you for your time!!

Paul
Related Discussions
Avatar_n_tn
Dear Paul,

Weaning is not as much of an issue for the calcium channel blockers (e.g. verelan) as it is for the beta-blockers.  Your doctor's recommendations for cutting down on this drug sound fine.  I do not have any experience with seeing side-effects from nutrasweet.  I suppose it is possible and you may hear from others on this website.  As far as continuing the drug this would be up to you and your doctor.  Verelan is in general a well tolerated and safe drug and can be taken for extended periods.
1 Comment
Blank
Avatar_n_tn
Blank
Continue discussion Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank